Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 277, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 13, 2015, 10:14 PM CDT for Frontier County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2015, 10:14 PM CDT (03:14 UTC)
- Expired
- Aug 13, 2015, 11:00 PM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 156 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 10:15 PM CDT | TSTM WND DMG | 14 S Curtis, NE | CORN STRIPPED FROM WIND DRIVEN HAIL. ESTIMATED WIND SPEED OF 60 TO 70 MPH AND HAIL UP TO QUARTER SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 5:42 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.2 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1661 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1822 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 11.5
The text
As transmitted, in the capitals the NWS used until 2016.
778
WUUS53 KLBF 140314
SVRLBF
NEC063-140400-
/O.NEW.KLBF.SV.W.0277.150814T0314Z-150814T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1014 PM CDT THU AUG 13 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA...
* UNTIL 1100 PM CDT
* AT 1014 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ELWOOD TO 9 MILES NORTHEAST OF MEDICINE CREEK
RESERVOIR STATE RECREATION AREA TO 10 MILES SOUTHWEST OF
STOCKVILLE...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FREEDOM...ORAFINO AND MEDICINE CREEK RESERVOIR STATE RECREATION
AREA.
THIS INCLUDES HIGHWAY 83 NEAR MILE MARKER 36.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4050 10067 4054 10018 4065 9998 4044 9998
4043 10009 4035 10010 4035 10053
TIME...MOT...LOC 0314Z 315DEG 26KT 4061 9993 4050 10012 4044 10055
HAIL...0.88IN
WIND...60MPH
$$
BUTTLER2 follow-up statements
628
WWUS53 KLBF 140333
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1033 PM CDT THU AUG 13 2015
NEC063-140400-
/O.CON.KLBF.SV.W.0277.000000T0000Z-150814T0400Z/
FRONTIER NE-
1033 PM CDT THU AUG 13 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR SOUTHERN FRONTIER COUNTY...
AT 1033 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELWOOD TO 8 MILES NORTHEAST OF MEDICINE CREEK
RESERVOIR STATE RECREATION AREA TO 11 MILES NORTHWEST OF INDIANOLA...
MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THIS INCLUDES HIGHWAY 83 NEAR MILE MARKER 36.
LOCATIONS IMPACTED INCLUDE...
FREEDOM...ORAFINO AND MEDICINE CREEK RESERVOIR STATE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4050 10067 4054 10018 4061 9998 4044 9998
4043 10009 4035 10010 4035 10053
TIME...MOT...LOC 0333Z 326DEG 14KT 4060 9988 4046 10011 4038 10052
HAIL...0.88IN
WIND...60MPH
$$
BUTTLER327
WWUS53 KLBF 140351
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1051 PM CDT THU AUG 13 2015
NEC063-140401-
/O.EXP.KLBF.SV.W.0277.000000T0000Z-150814T0400Z/
FRONTIER NE-
1051 PM CDT THU AUG 13 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FRONTIER COUNTY WILL
EXPIRE AT 1100 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE
ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN NEBRASKA.
LAT...LON 4050 10067 4054 10018 4061 9998 4044 9998
4043 10009 4035 10010 4035 10053
TIME...MOT...LOC 0347Z 315DEG 26KT 4060 9988 4046 10011 4038 10052
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 6:54 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Aug 13, 6:54 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 654 PM CDT THU AUG 13 2015 .SYNOPSIS... ISSUED AT 305 PM CDT THU AUG 13 2015 HAND ANALYSIS OF THE 500MB LEVEL REVEALS A TYPICAL AUGUST PATTERN ACROSS THE CENTRAL HIGH PLAINS. HIGH PRESSURE REMAINS ANCHORED ACROSS THE DESERT SOUTHWEST...WITH RIDGING EXTENDING NORTH ACROSS THE SPINE OF THE ROCKIES TOWARD THE PACIFIC NORTHWEST. A LONGWAVE TROUGH IS ANALYZED OVER THE EASTERN THIRD OF THE CONUS WITH ANOTHER TROUGH OFF THE WESTERN COAST. THE LARGEST HEIGHT RISES OVER NORTH AMERICA WERE LOCATED NEAR THE TANANA BASIN...EXTENDING EAST TO YUKON. HEIGHT FALLS OF 50DM WERE ANALYZED OVER EASTERN HUDSON BAY. A BELT OF ENHANCED MID-LEVEL FLOW IS NOTED JUST TO THE LEE OF THE CALIFORNIA LOW...WHICH NOSES NORTH ALONG THE PAC NW COAST. SUBJECTIVE ANALYSIS OF THE SURFACE INDICATES A WEAK TROUGH EXTENDING SOUTH FROM A LOW OVER CENTRAL SOUTH DAKOTA ACROSS THE CENTRAL SANDHILLS AND SOUTHWEST NEBRASKA WITH HIGH PRESSURE WELL OFF TO THE WEST. AS OF 16Z...WEAK CONVECTION CONTINUES ACROSS THE INTERIOR OF SOUTH DAKOTA...BUT A FEW SHOWERS HAVE DEVELOPED SOUTH NEAR MERRIMAN. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 305 PM CDT THU AUG 13 2015 FORECAST CHALLENGE IS POPS TONIGHT. SURFACE BOUNDARY EXTENDS FROM NEAR VALENTINE SOUTHWEST TO THE HYANNIS AREA...THEN SOUTH TO THE WEST OF HIGHWAY 61. THE SOUTHERLY WINDS HAVE ADVECTED MOISTURE NORTH WHERE DEWPOINTS ARE INTO THE UPPER 60S TO LOWER 70S INTO NORTH CENTRAL NEBRASKA AHEAD OF THE SURFACE TROUGH. CURRENT LAPS SHOW CAPE VALUES AROUND 4000 J/KG NEAR THE THEDFORD AREA. SATELLITE SHOWS CU FIELD INCREASING ACROSS THE NORTH WITH FINE LINE EXTENDING SOUTH TO NEAR THE IMPERIAL AREA. THUNDERSTORM INITIATION EXPECTED BY 4 PM CDT WITH THUNDERSTORMS ONGOING ALONG AND EAST OF THE SURFACE BOUNDARIES THEN MOVE SOUTHEAST THIS EVENING BY 14/00Z. SEVERE THUNDERSTORMS ARE POSSIBLE OVER PARTS OF THE NORTH CENTRAL AND SOUTHWEST...WITH THE SEVERE IMPACTS OF LARGE HAIL AND DAMAGING WINDS. THE SHORT TERM MODELS CREATES SOME UNCERTAINTY IN AREAL EXTENT OF CONVECTION...WITH THE UPPER SUPPORT MOVING EAST THIS EVENING SO THE NAM SOLUTION GENERALLY FOLLOWED. OVERNIGHT INTO FRIDAY THE UPPER RIDGE AXIS BUILDS EAST FOR QUIET DAY. TONIGHT LOW TEMPERATURES IN THE 60S AND HIGH TEMPERATURES FRIDAY MAINLY IN THE 90S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 305 PM CDT THU AUG 13 2015 UPPER LEVEL TROUGH WILL TRANSLATE EAST ACROSS THE PAC NW TOWARD THE THE CENTRAL CANADIAN PRAIRIES THIS WEEKEND. THE WAVE WILL BREAKDOWN THE UPPER RIDGE TO THE SOUTHWEST AND EVENTUALLY FORCE A COLD FRONT ACROSS THE HIGH PLAINS. THE MODELS REMAIN FIXED ON A SOLUTION WHERE AFTERNOON AND EVENING CONVECTION DEVELOPS SATURDAY...WITH ADDITIONAL STORMS POSSIBLE INTO EARLY MONDAY AS THE FRONT STALLS OVER THE REGION. DESTABILIZATION OF THE LOWER TROPOSPHERE WILL OCCUR YIELDING UPWARDS TO 2000 J/KG OF SBCAPE. SHEAR IS NOT OVERLY IMPRESSIVE...BUT WOULD MARGINALLY SUPPORT A FEW ORGANIZED STORMS SATURDAY AFTERNOON AND EVENING. AN INCREASING LLJ MAY ALLOW STORMS TO CONTINUE INTO THE OVERNIGHT. SUNDAY SHEAR LOOKS A BIT MORE FAVORABLE...BUT INSTABILITY WILL BE LESS OWING TO COOLER TEMPERATURES AND CLOUDS. EARLY NEXT WEEK THE RIDGE AMPLIFIES NORTH ONCE AGAIN ACROSS THE HIGH PLAINS IN RESPONSE TO A STRONG TROUGH DEEPENING OVER THE PAC NW. THE TROUGH WILL EVENTUALLY PROCEED TO THE EAST...KEEPING THE PATTERN UNSETTLED FOR THE PLAINS THROUGH LATE NEXT WEEK. THERE IS CONSIDERABLE UNCERTAINTY ON HOW THE TROUGH WILL PLAY OUT. THE ENSEMBLES ARE ALL OVER THE PLACE...THUS THE CR_BLENDED POP FORECAST FOR NEXT WEEK WAS LEFT LARGELY AS IS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 654 PM CDT THU AUG 13 2015 THUNDERSTORMS OVER CENTRAL NEBRASKA ARE DRIFTING SOUTH THIS EVENING. THEY MIGHT CLIP THE KLBF TERMINAL HOWEVER THE MOVEMENT IS SOUTH/SOUTHEAST WHICH MAY KEEP THEM EAST OF THE TERMINAL. INCLUDED A BRIEF VCSH AND TEMP OF GUSTY WINDS AND WILL MONITOR FOR POSSIBLE NEAR TERM AMENDMENT. KVTN LOOKS TO BE NORTH OF THE ACTIVITY AND WENT DRY FOR THE TAF...HOWEVER THEY COULD SEE SOME GUSTY WINDS FROM AN OUTFLOW BOUNDARY. OVERNIGHT THE THUNDERSTORMS SLIDE SOUTHEAST AND THE TERMINALS SHOULD SEE SOME CLEARING AND LIGHT WINDS. THESE VFR CONDITIONS CONTINUE FOR TOMORROW. WINDS DO PICK UP FOR THE AFTERNOON OUT OF THE SOUTH...AROUND 10 KTS. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...JACOBS SHORT TERM...KECK LONG TERM...JACOBS AVIATION...MASEK
Hazardous weather outlook, Aug 13, 2:56 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 256 PM CDT THU AUG 13 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-142000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 256 PM CDT THU AUG 13 2015 /156 PM MDT THU AUG 13 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS PARTS OF THE NORTH CENTRAL AND SOUTHWEST NEBRASKA THROUGH THIS EVENING. STORM ACTIVITY IS EXPECTED TO INITIATE ALONG AND EAST OF THE SURFACE BOUNDARY EXTENDING FROM NEAR VALENTINE SOUTHWEST TO HYANNIS AND SOUTH TO THE IMPERIAL AREA. STORMS WILL MOVE SOUTH TO SOUTHEAST AT 10 TO 15 MPH. THIS SLOW MOTION COULD PRODUCE STORMS CAPABLE OF LOCALLY HEAVY RAINFALL. THE SEVERE IMPACTS COULD INCLUDE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH WEDNESDAY. WINDS ALOFT WILL BE STRONG SUGGESTING THE POTENTIAL FOR SEVERE WEATHER WITH STORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE. A FEW SEVERE STORMS ARE POSSIBLE LATE SATURDAY...MAINLY NORTH OF INTERSTATE 80. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM CDT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)
In the hours before
Local storm report, Aug 13, 9:20 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
920 PM CDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
08/13/2015 LINCOLN NE NWS EMPLOYEE
TREE BRANCHES DOWN, SOME 6 TO 8 INCHES IN DIAMETER. LIVE
POWER LINES DOWN. LARGE TREE SPLIT IN HALF FROM WIND.
&&
JGOMEZLocal storm report, Aug 13, 9:29 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM CDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 PM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
08/13/2015 LINCOLN NE PUBLIC
REPORT OF POWER OUT ACROSS CITY OF NORTH PLATTE AND POWER
LINES DOWN.
&&
JGOMEZLocal storm report, Aug 13, 9:30 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 9 E WELLFLEET 40.75N 100.56W
08/13/2015 E0.88 INCH LINCOLN NE PUBLIC
&&
MOLDANLocal storm report, Aug 13, 9:35 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM TSTM WND GST 12 E WELLFLEET 40.75N 100.50W
08/13/2015 E50 MPH LINCOLN NE PUBLIC
IN ADDITION TO THE 50 MPH WINDS, HAIL WAS ESTIMATED TO BE
ABOUT DIME SIZE.
&&
MOLDANLocal storm report, Aug 13, 9:59 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 PM CDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG NORTH PLATTE 41.13N 100.77W
08/13/2015 LINCOLN NE BROADCAST MEDIA
TREES DOWN ON WEST 1ST STREET IN NORTH PLATTE.
&&
JGOMEZLocal storm report, Aug 13, 10:04 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 PM CDT THU AUG 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 6 S CURTIS 40.55N 100.51W
08/13/2015 E60 MPH FRONTIER NE PUBLIC
IN ADDITION TO THE STRONG WINDS, NICKEL SIZE HAIL WAS
FALLING.
&&
MOLDANThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:17 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan | 43 min |
| Aug 13, 7:24 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 51 min |
| Aug 13, 7:41 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln, Logan, McPherson | 49 min |
| Aug 13, 8:27 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 63 min |
| Aug 13, 8:53 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Aug 13, 9:08 PM CDT | Special Weather Statement | LBF | Lincoln | 67 min |
| Aug 13, 9:20 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 55 min |
| Aug 13, 10:31 PM CDT | Special Weather Statement | LBF | Hayes | 29 min |
| Aug 14, 3:42 PM CDT | Heat Advisory | LBF | Blaine, Boyd, Brown, Cherry, Holt, Keya Paha and 2 more | 27 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.